Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hello from JustAnswer.
It would be very unlikely that you could get pregnant from an encounter during the first month off the Depo-Provera injections, particularly since you were spotting for the first three weeks.
However, since you ask whether there is any chance that you could be pregnant, the answer would be yes. It is possible that ovulation could occur during that first month and the woman become pregnant before a first period ever occurs.
Ultimately, the only proof that you did not get pregnant from this encounter would be a negative pregnancy test done 2-3 weeks after the encounter. Since your normal cycling has not resumed, you cannot use the usual recommendation to perform a pregnancy test if your period does not occur on schedule. But since the pregnancy test will typically be positive 2 weeks after ovulation, you can also use a 2 week period of time to perform the pregnancy test.
If I can provide any additional information, please let me know.
Even in women that receive only one injection, it would be unusual to get pregnant the first month off the injection. It would be slightly higher than in women that have had multiple injections, but it still would be unusual to get pregnant the first month. However, in either case, it is possible.
If you want the most accurate results, it would be better to wait until three weeks after the encounter. The pregnancy tests are very good at 2 weeks, which is why they can be used even the first day that a period is missed, but they gain some accuracy over the next few days. So, in a situation in which the day of anticipated period is not known, it would be very good at 2 weeks, but would be most accurate at 3 weeks.
Just as pregnancy would be very unlikely, implantation bleeding would be very unlikely. It is more likely that this is irregular bleeding that can occur until your body resumes normal cycling.
Yes, just as pregnancy is possible, implantation bleeding is possible, but both are equally unlikely.
It varies, but it usually will take at least several months.
This can still be due to the Depo shot.